MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/29/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that during a post-dilation procedure, with approach from the left common femoral artery (cfa), a catheter balloon was inflated for post dilation after stent deployment, to treat chronic total occlusion (cto) in the external iliac artery (eia).The balloon reportedly ruptured at nominal pressure.Another balloon with the same specifications was used instead, and the procedure was completed successfully.There have been no adverse effects to the patient reported.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation a review of the complaint history, device history record, documentation, instructions for use (ifu), specifications and quality was conducted during the investigation.The device is shipped with an instruction for use (ifu) that describes the intended use, specific items are addressed such as: particular care should be taken in handling the balloon to prevent damage.It will inflate to the indicated size parameters when utilizing proper pressure recommendations.Adhere to balloon inflation pressure parameters indicated in the compliance card insert.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.If balloon pressure is lost and/or balloon rupture occurs, deflate balloon and remove balloon and sheath as a unit.Without benefit of visual, dimensional, or functional testing of the device, the investigation cannot determine with certainty what led to this failure mode.However, there is no documentation of the technique used to inflate or retrieve the balloon that can confirm user error, statements speaking to the exact rated burst pressure (rbp) during the time of rupture or evidence confirming that the balloon burst circumferentially or longitudinally which can increase risk.Also, no severe calcification was observed which can contribute to the device deficiency.The complaint device was not returned therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.Per the quality engineering risk assessment (qera) no further action is required.
 
Event or Problem Description

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5888293
Report Number1820334-2016-00847
Device Sequence Number16316759
Product Code DQY
UDI-Device Identifier10827002523583
UDI-Public(01)10827002523583(17)180227(10)5682986
Combination Product (Y/N)N
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTA5-35-80-8-2.0
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/01/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/19/2016
Supplement Report FDA Received Date10/14/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1